Alert archive / Georgia / River Flood Warnings in 2022
River Flood Warning 33, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 4, 2022, 11:38 AM EST for Gwinnett County, Georgia. It took effect at Feb 4, 2022, 12:31 PM EST. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2022, 11:38 AM EST (16:38 UTC)
- In effect from
- Feb 4, 2022, 12:31 PM EST
- Expired
- Feb 4, 2022, 9:37 PM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Suwanee Creek at Suwanee (SWEG1). The gauge peaked at 8.86 ft at Feb 4, 2022, 4:00 PM EST.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
542
WGUS42 KFFC 041638
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1138 AM EST Fri Feb 4 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County.
For the Suwanee Creek...including Suwanee...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC135-050445-
/O.NEW.KFFC.FL.W.0033.220204T1731Z-220205T0724Z/
/SWEG1.1.ER.220204T1731Z.220205T0000Z.220205T0123Z.NO/
1138 AM EST Fri Feb 4 2022
...FLOOD WARNING IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Suwanee Creek near Suwanee.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 8 feet, Flood Stage is reached. Minor flooding begins
along the creek upstream and downstream from the gage at U S
Highway 23 or Buford Highway. Portions of the Suwanee Creek Park
off of Suwanee Creek Trail begin to flood to Martin Farm Road.
This will also include areas behind the Suwanee Elementary School
and the George Pierce Park.
* ADDITIONAL DETAILS...
- At 11:15 AM EST Friday the stage was 7.7 feet and rising.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 8.3 feet this evening. It will
then fall below flood stage this evening.
- Flood stage is 8 feet.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$3 follow-up statements
364
WGUS82 KFFC 041736
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1236 PM EST Fri Feb 4 2022
...The Flood Warning continues for the following rivers in Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County.
For the Suwanee Creek...including Suwanee...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC135-050545-
/O.EXT.KFFC.FL.W.0033.000000T0000Z-220205T0723Z/
/SWEG1.1.ER.220204T1657Z.220205T0000Z.220205T0123Z.NO/
1236 PM EST Fri Feb 4 2022
...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding will continue.
* WHERE...Suwanee Creek near Suwanee.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 8 feet, Flood Stage is reached. Minor flooding begins
along the creek upstream and downstream from the gage at U S
Highway 23 or Buford Highway. Portions of the Suwanee Creek Park
off of Suwanee Creek Trail begin to flood to Martin Farm Road.
This will also include areas behind the Suwanee Elementary School
and the George Pierce Park.
* ADDITIONAL DETAILS...
- At 12:15 PM EST Friday the stage was 8.1 feet and rising.
- Forecast...The river is expected to rise to a crest of 8.3
feet this evening. It will then fall below flood stage this
evening.
- Flood stage is 8 feet.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$597
WGUS82 KFFC 050102
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
802 PM EST Fri Feb 4 2022
...The Flood Warning continues for the following rivers in Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC135-050730-
/O.CON.KFFC.FL.W.0033.000000T0000Z-220205T0723Z/
/SWEG1.1.ER.220204T1657Z.220204T2100Z.220205T0600Z.NO/
802 PM EST Fri Feb 4 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL JUST AFTER MIDNIGHT
TONIGHT...
* WHAT...Minor flooding is occurring.
* WHERE...Suwanee Creek near Suwanee.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 8 feet, Flood Stage is reached. Minor flooding begins
along the creek upstream and downstream from the gage at U S
Highway 23 or Buford Highway. Portions of the Suwanee Creek Park
off of Suwanee Creek Trail begin to flood to Martin Farm Road.
This will also include areas behind the Suwanee Elementary School
and the George Pierce Park.
* ADDITIONAL DETAILS...
- At 7:15 PM EST Friday the stage was 8.5 feet.
- Forecast...The creek is expected to fall below flood stage
just after midnight tonight and continue falling to 1.5 feet
Wednesday evening.
- Flood stage is 8 feet.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$426
WGUS82 KFFC 050237
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
937 PM EST Fri Feb 4 2022
...The Flood Warning is cancelled for the following rivers in
Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County.
GAC135-050345-
/O.CAN.KFFC.FL.W.0033.000000T0000Z-220205T0237Z/
/SWEG1.1.ER.220204T1657Z.220204T2100Z.220205T0600Z.NO/
937 PM EST Fri Feb 4 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Suwanee Creek near Suwanee.
* ADDITIONAL DETAILS...
- At 7:15 PM EST Friday the stage was 7.9 feet and falling.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:15 PM EST Friday was 8.9 feet.
- Forecast...The river is expected to continue falling to 1.5
feet Wednesday evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 4, 10:55 AM EST, 43 minutes earlier.
Area forecast discussion, Feb 4, 10:55 AM EST, 43 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1055 AM EST Fri Feb 4 2022 .UPDATE... No major changes to the short term forecast. Trends are still on track for the front to continue pushing southeastward today with showers diminishing from northwest to southeast. Drier conditions return tomorrow with mostly clear skies and cooler temperatures. See previous discussion below. KAL && .PREV DISCUSSION... /Issued 318 AM EST Fri Feb 4 2022/ SHORT TERM /Today through Saturday/... The long wave trough and surface front will slowly swing through the forecast area through late this evening. A line of convection ahead of the system is currently moving through portions of central and east Georgia with thunderstorms producing locally heavy rainfall and frequent lightning. The heavy rain and thunder should diminish across the Atlanta metropolitan area by 4am, Athens and Columbus between 4-5 am and should move through the Macon area between 4-7am. HI-RES models continue to show the line of thunderstorms weakening as it moves south and east across the area this morning with locally heavy rainfall becoming the main threat. Models are in good agreement bringing another swath of rain through the area as the front moves through. Will continue the Flood Watch for flash flooding through 1 pm this afternoon and have included areas along and north of a line from Columbus to Thomaston to Homer. Areas east of the watch area may see locally heavy rain continue into the afternoon hours with POPs diminishing this evening through midnight, however this area has not seen the the amount of rainfall over the past several days and should see a slower response to the rainfall. Low clouds will remain across much of north Georgia through early afternoon with a slow improvement expected behind the front from northwest to southeast through daybreak tomorrow. Should see drier conditions by tomorrow with mostly clear skies. Continued to stay close to guidance temperatures through the period. Atwell LONG TERM /Saturday Night through Thursday/... Old cold front will remain stalled across the Florida peninsula through the middle of next week. Several areas of low pressure are expected to develop along the old boundary and move out into the western Atlantic. Run to run consistency with where/when the lows development hasn't been great. Models are currently progging a low pressure to develop off the NE Florida coast late Sunday. This system should move up the coast of the Carolinas and then out into the Western Atlantic by Tuesday. Some precip on the back side of this low is possible, especially across SE portions of the CWA. The front will remain active through early next week, with a couple more waves developing and then moving out into the Atlantic. At this time, the potential for any additional rainfall should remain in the far southeastern portion of the CWA. By late Wednesday, high pressure will build in from the west and will push the front further away from the CWA. A cold front may impact the CWA by late Thursday into Friday, but moisture looks limited at this time. NListemaa && AVIATION... 12Z Update... CIGs will bounce LIFR to MVFR this morning at ATL area TAF sites mainly prevailing LIFR with a slow improvement to IFR 16-18Z and low MVFR 21-23Z. The slow improvement will continue through 06Z with FEW-SCT clouds by 10-12Z Saturday. Rain should taper off by 18-19Z in ATL area and AHN, and 20-22Z in CSG/MCN. West winds will generally be 10kts with gusts of 20-25. //ATL Confidence...12Z Update... Medium to high confidence timing of SHRA, visibility and winds. Medium confidence CIGs. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 28 49 27 49 / 20 0 0 0 Atlanta 26 46 29 49 / 20 0 0 0 Blairsville 22 43 22 46 / 10 0 0 0 Cartersville 24 44 27 49 / 5 0 0 0 Columbus 31 50 31 55 / 40 0 0 0 Gainesville 27 46 28 47 / 10 0 0 0 Macon 32 52 29 54 / 50 0 0 5 Rome 24 44 25 52 / 5 0 0 0 Peachtree City 28 47 27 52 / 20 0 0 0 Vidalia 41 55 34 52 / 70 10 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 PM EST this afternoon for the following zones: Banks...Barrow...Bartow...Butts...Carroll...Catoosa... Chattooga...Cherokee...Clayton...Cobb...Coweta...Dade...Dawson... DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer... Gordon...Gwinnett...Hall...Haralson...Harris...Heard...Henry... Jackson...Lamar...Lumpkin...Meriwether...Murray...Muscogee... Newton...North Fulton...Paulding...Pickens...Pike...Polk... Rockdale...South Fulton...Spalding...Talbot...Towns...Troup... Union...Upson...Walker...Walton...White...Whitfield. && SHORT TERM...KAL LONG TERM....NListemaa AVIATION...Atwell
Hazardous weather outlook, Feb 4, 5:40 AM EST, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 540 AM EST Fri Feb 4 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051045- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 540 AM EST Fri Feb 4 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Flood Watch remains in effect for portions of north and west Georgia, roughly along and north of the I-85 corridor this morning. Even though some of the heaviest rainfall has pushed south of the watch, localized flooding or isolated flash flooding could still occur, especially around creeks, small streams, areas that are urbanized, low-lying, or have poor drainage. Isolated thunderstorms will also be possible today. A few storms could become strong with gusty winds being the primary hazard. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Feb 4, 11:33 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1133 AM EST FRI FEB 04 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 4 WSW DURAND 32.90N 84.83W
02/04/2022 MERIWETHER GA EMERGENCY MNGR
THE BRIDGE ON WALLACE ROAD BETWEEN ROBERT WILLIAMS ROAD
AND CHIPLEY HIGHWAY WAS FLOODED AND CLOSED.
&&
EVENT NUMBER FFC2200235
RWILLISLocal storm report, Feb 4, 11:37 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1137 AM EST FRI FEB 04 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 1 NW HAMILTON 32.77N 84.89W
02/04/2022 HARRIS GA EMERGENCY MNGR
MOBLEY ROAD WAS WASHED OUT AT LITTLE BRANCH.
&&
EVENT NUMBER FFC2200236
RWILLISThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 7:14 PM EST | Special Weather Statement | FFC | Haralson, Polk | 46 min |
| Feb 3, 7:17 PM EST | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 58 min |
| Feb 3, 7:42 PM EST | Special Weather Statement | FFC | Carroll | 18 min |
| Feb 3, 8:11 PM EST | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Pike, Spalding, Talbot, Upson | 49 min |
| Feb 3, 8:36 PM EST | Special Weather Statement | FFC | Clayton, Cobb, DeKalb, Douglas, Fulton | 39 min |
| Feb 3, 8:50 PM EST | Special Weather Statement | FFC | Butts, Lamar, Monroe, Upson | 25 min |
| Feb 3, 9:28 PM EST | Special Weather Statement | FFC | Lamar, Monroe, Talbot, Upson | 32 min |
| Feb 3, 9:37 PM EST | Special Weather Statement | FFC | Cobb, DeKalb, Fulton, Gwinnett | 53 min |
| Feb 3, 10:30 PM EST | Special Weather Statement | FFC | Muscogee | 60 min |
| Feb 3, 10:31 PM EST | Special Weather Statement | FFC | Muscogee | 59 min |
| Feb 3, 10:32 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 42 hr |
| Feb 3, 11:13 PM EST | River Flood Warning | FFC | Forsyth | 16 hr |
| Feb 3, 11:37 PM EST | River Flood Warning | FFC | Dawson, Forsyth | 21 hr |
| Feb 3, 11:43 PM EST | River Flood Warning | FFC | Whitfield | 52 hr |
| Feb 4, 12:09 AM EST | Special Weather Statement | FFC | Harris | 51 min |
| Feb 4, 12:47 AM EST | Special Weather Statement | FFC | Meriwether | 28 min |
| Feb 4, 12:53 AM EST | Flash Flood Warning | FFC | Harris, Meriwether, Muscogee, Talbot, Troup, Upson | 6 hr |
| Feb 4, 1:20 AM EST | Special Weather Statement | FFC | Pike | 25 min |
| Feb 4, 1:38 AM EST | Special Weather Statement | FFC | Clayton, DeKalb, Gwinnett | 52 min |
| Feb 4, 2:40 AM EST | River Flood Warning | FFC | DeKalb | 82 min |
| Feb 4, 2:47 AM EST | River Flood Warning | FFC | Gwinnett | 3 hr |
| Feb 4, 3:06 AM EST | River Flood Warning | FFC | Gwinnett | 7 hr |
| Feb 4, 3:14 AM EST | River Flood Warning | FFC | Gilmer | 6 hr |
| Feb 4, 3:25 AM EST | Special Weather Statement | FFC | Stewart | 35 min |
| Feb 4, 3:50 AM EST | Special Weather Statement | FFC | Webster | 25 min |
| Feb 4, 3:54 AM EST | Special Weather Statement | FFC | Bibb, Crawford | 36 min |
| Feb 4, 4:03 AM EST | Special Weather Statement | FFC | Macon, Schley, Taylor | 27 min |
| Feb 4, 4:33 AM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 29 hr |
| Feb 4, 4:50 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 7 hr |
| Feb 4, 5:06 AM EST | River Flood Warning | FFC | Cherokee | 28 hr |
| Feb 4, 5:56 AM EST | River Flood Warning | FFC | Lamar, Spalding | 3 hr |
| Feb 4, 6:42 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 5 hr |
| Feb 4, 7:24 AM EST | River Flood Warning | FFC | Dawson | 7 hr |
| Feb 4, 8:25 AM EST | River Flood Warning | FFC | Fayette, Spalding | 18 hr |
| Feb 4, 8:28 AM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 37 hr |
| Feb 4, 8:34 AM EST | River Flood Warning | FFC | Newton, Rockdale | 22 hr |
| Feb 4, 8:44 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 58 hr |
| Feb 4, 9:07 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 48 hr |
| Feb 4, 9:54 AM EST | River Flood Warning | FFC | Gordon | 3 days |
| Feb 4, 11:21 AM EST | River Flood Warning | FFC | Cherokee | 16 hr |
| Feb 4, 1:06 PM EST | River Flood Warning | FFC | Jones | 7 hr |
| Feb 4, 1:55 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 55 hr |
| Feb 4, 5:27 PM EST | River Flood Warning | FFC | Murray, Whitfield | 25 hr |
Nearby
River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.